Using paracetamol as tenderizer in cooking, causes liver, kidney failure — NAFDAC warns

1 min read
   
Share this article to:

The National Agency for Food and Drugs Administration and Control (NAFDAC) has warned food vendors and others against the use of paracetamol as tenderizer in cooking meat and beans.

Speaking at a sensitisation programme for fast food operators and food vendors on dangers of using the drug to cook, NAFDAC’s cordinator in Kwara State Mrs Roseline Ajayi stated that use of paracetamol in tenderizing meat and other foods can cause kidney and liver failure.

Ajayi said the drug which belongs to a class of drugs referred to as analgesic and anti-pyretics, is only used to treat pain and fever.

She said;

“The use of paracetamol to tenderise meat and beans while cooking may be considered as a way to cut cost, but with grevious and unprecedented health implications, which include liver and kidney failure.

ALSO: Coronavirus enters Africa, as Egypt confirms case

“Foods are not drugs and it’s a necessity for life, while drug is indicated for or against ailment.

“When drug is used for cooking, it is hydrolyzed or broken down into components, which include 4-aminophenol, a highly toxic chemical to the kidney and liver.”

“NAFDAC is compelled to respond to the emerging food safely issues, which is capable of consuming the health of several unsuspecting and innocent victims and citizens.”

Like this post

 Share your thought on this article at the comment section below, we would love to hear from you. Comment attracts points!

Share information with us, get us involved with the happening around you: Call us,  Sms,  or Send message on Whatsapp  via: 09021263886
Email: [email protected]

Leave a Reply

Sponsored

     

Login with your Social Account


Share your thoughts...